MAUDE Adverse Event Report: GN RESOUND; RE761-DRWC,LINX QUATTRO 7

GN RESOUND; RE761-DRWC,LINX QUATTRO 7
Model Number RE761-DRWC,LINX QUATTRO 7,GN RESOUND
Medical Device Problem Codes Device-Device Incompatibility (2919); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Skin Irritation (2076); Partial Hearing Loss (4472)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Comment by manufacturer: potentially the reported loud sound could have damaged the remaining hearing of the user/patient, but no such harm is reported in this case.Acc to our internal procedure its mandatory for us to investigate, when its a powerful device, despite no harm has been reported.This is due to possible malfunction and risk for it could cause, or contribute.We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.
 
Event or Problem Description
As reported by local customer service: "loud screech" in right aid only.When the radio was on, when the "pitch changed" it was screeching.It also happened in the car.He would have to pull the mold out of his ear.Happened multiple times."loud screech" sounded like it was coming from the hearing aids.Questionnaire: was the sound painful and/or did it cause harm to the patient or other person? no.Has the patient been in contact with a professional? no.Please choose the duration of the sound? up to 10 seconds.What type of receiver? high power.
 
Event or Problem Description
As reported by local customer service: "loud screech" in right aid only.When the radio was on, when the "pitch changed" it was screeching.It also happened in the car.He would have to pull the mold out of his ear.Happened multiple times."loud screech" sounded like it was coming from the hearing aids.Questionnaire: was the sound painful and/or did it cause harm to the patient or other person? no has the patient been in contact with a professional? no.Please choose the duration of the sound? up to 10 seconds.What type of receiver? high power.
 
Additional Manufacturer Narrative
Gn hearing a/s has become aware that this mdr report failed submission to fda without our notice.The fda help desk has advised to re-submit the reports.This is a re-submission of existing mdr follow up submitted on 26apr2021 comment by manufacturer: potentially the reported loud sound could have damaged the remaining hearing of the user/patient, but no such harm is reported in this case.Acc to our internal procedure its mandatory for us to investigate, when its a powerful device, despite no harm has been reported.This is due to possible malfunction and risk for it could cause or contribute.We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.Final report summary: the case has been reviewed from a clinical perspective.Customer reported: when the radio was on, when the "pitch changed" hearing aid was screeching.It also happened in the car.He would have to pull the mold out of his ear.Happened multiple times.The sound has not been reported painful and no harm has been reported.Hearing aid investigation results: due to the fitting, the microphone gain will increase when switching from program 1 to program 6, but the measurements show that the gain is lowered, when the instruments revert to program 1.The instruments works as expected, due to the actual fitting.(i.E.This explains the observation "when patient streams volume jumps up").However, the observation "and stays up after ends streaming" was not found with these instruments.Clinical evaluation of the event: investigation of the hearing aids shows that they work as expected and according to the fitting and gain differences in the different programs (program 1 and streaming program).It is assumed that gain has not been auto related from program 1 to streaming program, hence the volume is higher in streaming program.However, the gain is within prescribed target and has not been reported painful, neither has any harm been reported.Clinical conclusion on the case is that the hearing aids works as expected and are not likely to harm residual hearing.Clinical evaluation according to (b)(4) clin eval plan&rpt,ha&tsg.The clinical evaluation for the device family does evaluate loud sounds and this is addressed in the risk analysis and mitigated to an acceptable limit by built-in protective measures in the device design.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Final report conclusion: we have not been able to reproduce any error or malfunction of the device during investigation of the actual and returned device.The volume is supposed to increase (according to the fitting) when shifting over to streaming.Therefore we conclude that the device is highly unlikely to cause harm to residual hearing.Therefore we conclude that this event is not reportable as it has not caused serious injury or death and would not likely cause death or serious injury should it recur.

Brand Name
GN RESOUND
Common Device Name
RE761-DRWC,LINX QUATTRO 7
MDR Report Key11045632
Report Number3005650109-2020-00054
Device Sequence Number1023585
Product Code OSM
UDI-Device Identifier05708296145379
UDI-Public05708296145379
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberRE761-DRWC,LINX QUATTRO 7,GN RESOUND
Device Catalogue Number20686205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2020
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer11/25/2020
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date09/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;